MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016270
Medical Device Problem Codes Bent (1059); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-04630 it was reported that stent moved on balloon and stent damage occurred.The target lesion was located in the circumflex artery.A 3.00 x 16 synergy ii everolimus-eluting platinum chromium coronary stent system was advanced to treat the lesion but came off of the balloon.The physician was unable to retrieve the stent and a small balloon was used to deploy the stent in the coronary artery.Subsequently, a 2.75 x 16 synergy ii everolimus-eluting platinum chromium coronary stent system was advanced but moved on the balloon on the distal end and some struts were "jetted out".The device was completely removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable and good.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the synergy ii us mr 2.75 x 16mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent revealed severe damage.The stent was severely damaged and moved distally on the balloon.The manufacturing data for this device was reviewed and there were no issues to note.The crimp temperature, crimp force and maximum crimped stent profile were all within specification.The maximum stent profile was within specification.There were no issues to note with the balloon.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.There were crimp markings evident on the exposed balloon wall indicating overall crimp contact between the balloon and the stent at the time of manufacture.A visual and tactile examination of the device found multiple kinks along the full catheter length.An examination of the shaft polymer extrusion found no issues.The bi-component bond showed no signs of damage.The tip was visually and microscopically examined and slight damage was noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-04630.It was reported that stent moved on balloon and stent damage occurred.The target lesion was located in the circumflex artery.A 3.00 x 16 synergy ii everolimus-eluting platinum chromium coronary stent system was advanced to treat the lesion but came off of the balloon.The physician was unable to retrieve the stent and a small balloon was used to deploy the stent in the coronary artery.Subsequently, a 2.75 x 16 synergy ii everolimus-eluting platinum chromium coronary stent system was advanced but moved on the balloon on the distal end and some struts were "jetted out".The device was completely removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable and good.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6538091
Report Number2134265-2017-04683
Device Sequence Number16558823
Product Code NIQ
UDI-Device Identifier08714729840107
UDI-Public(01)08714729840107(17)20170920(10)19761511
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2017
Device Model NumberH7493926016270
Device Catalogue Number39260-1627
Device Lot Number19761511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;